ARDS stands for in the medical field as Acute Respiratory Distress Syndrome. This is common problem where there is fluid in the lungs. It causes the victim to have trouble breathing. This is because not enough oxygen is getting into the lungs. As a result, the rest of the body will have issues. This is because many organs in the body need oxygen and when fluid is in the lungs, there is not room for the oxygen.
In the lungs, there are air sacs for the oxygen. They expand because they have an elastic quality. These air sacs are called alveoli. If this becomes a problem, then the victim should go to the doctor and have the doctor analyze the patient.
Good skin care is very important especially for the elderly. As you grow old your skin becomes drier, thinner, and more susceptible to tears and infection. Keep the skin clean and moisturized. When out in the sun they should always wear a sun-block of some kind. Moisturizing the skin after showering is also important.
One can use over the counter moisturizers. That’s fine. As you grow older you will find the infections take longer to heal. Sometimes if left untreated an infection can be fatal. Turn elderly patients who are bedridden often to present bed sores especially if incontinent. Drinking more water to be hydrated is a good idea for seniors. Also stop smoking as this dries out the skin. Using a humidifier is also a good idea.
When discharging a client, the nurse is expected to offer discharge instruction that prevents gastroesophageal reflux in a client with a hiatal hernia. Of all the options mentioned above, only option B is a correct discharge instruction for such a client.
Lying down after the meal is likely to cause GERD in a client with a history of hiatal hernia; therefore, such client should not lie down immediately after a meal.
Taking antacid with a meal and limiting fluid intake with meals is wrong, these will not prevent the chances of GERD in this client.
Option A is the correct answer here. Though a Personal Care Assistant is seen by some as a doctor, they do not have the same job and responsibility. It is still the doctor’s job to give the right medications to the patient and the personal care assistant makes sure that the patient drinks successfully the doctor’s prescription.
PCAs are not responsible for adjusting the dosage or time of medication of the patient without the doctor’s order as it is the doctor’s specialization in years of medical studying. It is the personal care assistant’s responsibility to record the patient’s medications and if there are any reactions from it.
The answer to this question is B. When people have low bicarbonate, this means that there is metabolic acidosis that is occurring. This will signify that there may be something that is wrong with your kidneys. The healthier your kidneys are, the more that you can be sure that your bicarbonate levels will be balanced. If the normal levels become even lower, this can signify that the kidneys are failing.
In order to improve the levels of bicarbonate, it is best to drink more water and other fluids. This may also be a sign that you have an underlying health condition like diabetes. You should also stop drinking alcohol as this can worsen your condition further.
The term gavage refers to the administration of food or drugs by force, especially in the case of an animal. It is typically done through a tube leading down the throat to the stomach. A variety of feeding tubes are also used in medical situations.
Placement may be brief for the treatment of acute conditions or lifelong in the case of chronic disabilities. The site of insertion and intended use classifies them. In humans, small plastic feeding tubes pass through the nose or mouth into the stomach. It is the supplying of nutritional sustenance to those who can or will not eat.
The answer to this is A. It is best that you understand first what Horner’s syndrome is. This is the condition wherein the nerve pathway to the brain is blocked by a tumor that may cause a nerve to become pinched.
There are some symptoms that the nurse has to watch out for such as the decrease in the pupil size, sweating just on one side of the body, and even a drooping eyelid. When the nurse sees these symptoms, it is a sign of the development of the condition.
The other symptoms that are mentioned suggest different types of conditions. For example, weight loss and tumors can be associated more with pleural tumors. Shoulder pain may also be for other types of tumors located near the shoulder area.
The answer to this is B since the nurse already believes that the patient is going through anaphylactic shock. This usually occurs when a person is extremely allergic to something that he has ingested or something that he took. The body has already become hypersensitive and the results should be reversed soon.
In order to do that, B should be done. The doctor would prescribe the amount needed for the epinephrine and the intubate the patient as this may be the best option available in order to reverse the effect of the penicillin. This actually shows that a patient is suffering from an allergic reaction to penicillin.
A catheter is put into your body through a puncture site in your groin or arm. When there is bleeding at the site, it may drip or collect in a lump under the skin. In the emergency department, the pressure will be put on the site to stop the bleeding. There are precautions you can take at home to prevent bleeding from occurring again. If it does happen when you are at home, place a clean cloth or gauze over the puncture site.
Hold firm pressure with a gauze pad or a clean washcloth. Do not press too hard. Hold pad down for at least 10 to 15 minutes without letting go. Once the bleeding has stopped, you can release the pressure, but lie on your back with your leg up for 60 minutes.